Aa
A
A
Close
Avatar universal

Hashimoto's and Athletics

My daughter is a Division 1 soccer player in college. Excellent athlete. Last summer was diagnosed with Hashimotos and is currently on 137.5mg  synthroid. She feels almost normal, the worst symptom are leg cramps that force her to stop running/playing/ working out. She is fine when she starts the activity and then her legs (muscles) hurt so much she can't continue. She has always been able to push herself...a real fighter but can't stop this. It has been 6 months she has been on her synthroid and her endocrinologist feels her symptoms should have been gone by now. Can anyone relate to this? Could she have lost her high level of athletics, could oit be something else. We have seen sports med docs, x-rays, blood work for anemia, etc. Don't know what to do and it could stop her from being on the team and no scholarship. Please suggest anything. Many thanks.
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hello..this is a suggestion alot of times what happens in Hashimoto's is that the thyroid enlarges beyond not quite being able to return back to it's normal size, it might have helped a little taking Synthroid but to me it still seems some of her symptoms still exist, my advice is to get an ultra-sound done of the entire thyroid gland to see how large the gland really is, this could very well be her problem, I wish you the best and your daughter as well...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Looking for a Doctor?
Shop for health care like an expert. Find the best doctors based on reviews from patients like you.
Thyroid Disorders Community Resources
Top Thyroid Answerers
649848 tn?1484935765
Blank
FL
Avatar universal
Blank
MI
1756321 tn?1499064984
Blank
Queensland, Australia
Avatar universal
Blank
657231 tn?1453836403
Blank
Northern, NJ